Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 10, NWS Amarillo, TX

November 15, 200720 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Nov 15, 2007, 3:26 PM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 15, 2007, 3:26 PM CST (21:26 UTC)
Expired
Nov 15, 2007, 6:47 PM CST
In force
3 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2534 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KAMA 152126
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
326 PM CST THU NOV 15 2007

...HIGH FIRE DANGER HAS DEVELOPED OVER THE ENTIRE OKLAHOMA AND TEXAS
PANHANDLES...

.A TROUGH OF LOW PRESSURE IN THE LEE OF THE MOUNTAINS HAS
STRENGTHENED WINDS OVER THE PANHANDLES LATE THIS AFTERNOON. THE
WESTERLY COMPONENT OF THE WINDS HAS ALSO CAUSED AN EFFECTIVE
DOWNSLOPE EFFECT WHICH HAS CAUSED HUMIDITIES TO DROP TO OR BELOW
CRITICAL LEVELS. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITIES
HAS CREATED A DANGEROUS SITUATION FOR FIRES THIS AFTERNOON AND EVENING.

OKZ001>003-TXZ001>020-160300-
/O.NEW.KAMA.FW.W.0010.071115T2126Z-071116T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
326 PM CST THU NOV 15 2007

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE A FAVORABLE
SITUATION FOR FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING.

$$
1 follow-up statement
000 
WWUS84 KAMA 160047
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
647 PM CST THU NOV 15 2007

...FIRE DANGER HAS LESSENED OVER THE PANHANDLES...

.WINDS WILL CONTINUE TO DECREASE TONIGHT WHILE RELATIVE HUMIDITIES
INCREASE. AS A RESULT OF THESE TRENDS...THE FIRE DANGER WILL LESSEN
AND A RED FLAG WARNING IS NO LONGER REQUIRED.

OKZ001>003-TXZ001>020-160200-
/O.CAN.KAMA.FW.W.0010.000000T0000Z-071116T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
647 PM CST THU NOV 15 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED
FLAG WARNING FOR THE TEXAS AND OKLAHOMA PANHANDLES. 

DECREASING WIND SPEEDS AND INCREASING RELATIVE HUMIDITIES HAVE LESSEN
THE FIRE DANGER...AND ELIMINATED THE NEED FOR A RED FLAG WARNING.

$$

NUNEZ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Nov 15, 11:50 AM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Nov 15, 11:50 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1150 AM CST THU NOV 15 2007

.AVIATION...
GUSTY WINDS AT TAF POINTS THROUGH THE AFTERNOON...ESPECIALLY DHT.
WINDS WILL REMAIN UP AT LEAST FOR A WHILE TONIGHT AND THEN BECOME
LIGHT AND WESTERLY EARLY FRIDAY.

&&

.DISCUSSION...
UPDATED PACKAGE EARLIER TO REMOVE FREEZE WARNING HEADLINE. NO OTHER
CHANGES WITH TEMPERATURES STILL IN LINE.

&&

.FIRE WEATHER...
SOME CONCERN IN OUR NORTHWEST SECTIONS THIS AFTERNOON AS WINDS ARE
STRONGEST AND HUMIDITIES LOWEST IN THAT AREA. WE WILL BE CLOSE TO
CRITICAL VALUES WITH THOSE ELEMENTS TODAY.

&&

.PREV DISCUSSION... /ISSUED 537 AM CST THU NOV 15 2007/

AVIATION...
NO CLOUDS EXPECTED.  THUS...VFR FCST CONTINUES NEXT 24 HOURS.  SFC
WINDS WILL BECOME SWLY THIS MRNG...AND WILL INCREASE TO 20 KT OR
HIGHER THIS AFTN...WITH GUSTS AROUND 30 KT.  WINDS EXPECTED TO
DIMINISH TO AROUND 15 TO 18 KT EARLY THIS EVE.  SWLY AND WLY LOW-
LEVEL JET SETS UP BEFORE MIDNIGHT...WITH AREAS OF LOW-LEVEL WIND
SHEAR COMMENCING AROUND 03Z FRI.

COCKRELL

PREV DISCUSSION... /ISSUED 405 AM CST THU NOV 15 2007/

DISCUSSION...
SURFACE HIGH WILL CONTINUE TO SLIDE OFF TO THE SOUTHEAST TODAY
AND IT WILL ALLOW A LEE-SIDE TROUGH TO STRENGTHEN ACROSS EASTERN
COLORADO AND EASTERN NEW MEXICO. THIS TROUGH WILL HELP
SOUTHERLY WINDS INCREASE TODAY INTO THE BREEZY CATEGORY ACROSS THE
WESTERN PANHANDLES. LOW RELATIVE HUMIDITIES...DRY GRASSES AND
GUSTY WINDS WILL PROMPT US TO ISSUE A FIRE DANGER STATEMENT FOR
TODAY.

UPPER RIDGE TO OUR WEST WILL BREAK DOWN SOME AND SPREAD EAST
THROUGH THE WEEKEND WHICH WILL BRING HIGHER HEIGHTS ACROSS THE
PANHANDLES. THEREFORE...WE SHOULD SEE WARMER THAN NORMAL
TEMPERATURES THROUGH NEXT MONDAY. UPPER RIDGE STARTS TO RE-FORM
OVER THE EASTERN PACIFIC BY EARLY NEXT WEEK WHICH WILL ALLOW A
TROUGH TO SLIDE SOUTHWARD FROM CANADA INTO THE ROCKIES AND EASTERN
GREAT BASIN BY TUESDAY. THIS UPPER TROUGH HAS THE POTENTIAL TO BRING
SOME VERY COLD AIR WITH IT AS THE FLOW ON THE BACK SIDE OF IT WILL
BE FROM NORTHERN CANADA. THE MODELS HAVE NOT BE VERY AGREEABLE WITH
THE EVOLUTION OF THIS UPPER TROUGH AND ASSOCIATED COLD AIR OVER THE
LAST FEW DAYS. FOR NOW WILL LEAVE GOOD ENOUGH ALONE AND KEEP THE
FORECAST DRY AND KEEP TEMPERATURES BELOW NORMAL BUT NOT OFF THE DEEP
END UNTIL WE SEE THAT THIS TROUGH IS GOING TO BE A REALITY AND NOT
FICTION.

THANKS FOR THE COORDINATION DDC.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

21/05
Hazardous weather outlook, Nov 15, 1:00 PM CST, 2 hours 26 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CST THU NOV 15 2007

OKZ001>003-TXZ001>020-161200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CST THU NOV 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

BREEZY CONDITIONS WILL DEVELOP TODAY...WITH WINDS UP TO AROUND 25
MPH EXPECTED. BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES. FIRE
DANGER WILL BE ELEVATED TODAY AND EARLY THIS EVENING...DUE TO THE
WINDS...LOW RELATIVE HUMIDITY VALUES...AND DRY FUELS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

FIRE DANGER WILL INCREASE AGAIN ON MONDAY.

A STRONG SURGE OF COLD AIR COMBINED WITH MOISTURE COULD RESULT IN A
WINTERY MIX OF PRECIPITATION STARTING LATE TUESDAY THROUGH
WEDNESDAY IN THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS
PANHANDLE. COLD RAIN IS POSSIBLE IN THE SOUTHERN TEXAS PANHANDLE AT
THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WYNNE

Nearby

Red Flag Warnings in Texas, 2007Red Flag Warnings in Oklahoma, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.